Heart & Cardiology/Low Blood Pressure??


I am 54, female, and type 2 diabetic;my diabetes has NOT been controlled in 3 yrs (aiC tests have ranged 8.2% to 10.3% in June 2013) I have taken 20 mg of Benicar HCT 20mg fro 8 years. Still I have had normal to high BP (ranges 130/76 to 150/88)Pulse always 80 and up. Now I have discovered thru a random check at home using a stethoscope machine that my BP ranges standing, lying sitting, from 100/60 to 120/55. Pulse is now back and forth from 65 to 88.  I have gerd and anxiety atatcks and other muscular/skeleetal issues/and inner ear issues.  I have had this rechecked a lt and it stays in this range and my Dr is out for a month so I need your help.  I feel at times lightheaded and odd;moreso when pulse is in 60's also.  Is it possible the Benicat HCT 20 (which I just cuy in half 2 weeks back and it is still a low distolic) could just now be too much for me? I am a type A personality, menopusal and very stressed;so that is why these number worry me and reading internet indicates low diastlic is hert attacks, heart failire or vavle disease...I weogh 215 lbs.  Other meds are Glipizide  xl 10mg, glucophage 100mg, Lantus, Benicar HCT 10mg, Zocor, Nexium,Tranxene. I also for some unknown reason have had moderately high liver enzymes for a year straight. ZZZZZCould I have had a mild heart attacl or am having failure? Evryyr I get a carotid doppler ultrasound and an echo doppler of the heart=all of last yers was normal...none this year. Thanks for allthe help I am asking to maybe put me at ease? I just do not think I am dehydrated

This is not something that can be properly evaluated over the Web. There are many possible causes including anemia, volume depletion, etc. You need to see whoever is covering your doctor. Good luck!!!
         Dr. P

Heart & Cardiology

All Answers

Answers by Expert:

Ask Experts


Frank J. Pearl, M.D.


Voluntary Professor of Medicine, University of Miami Miller School of Medicine, Miami, FL. Board certified in cardiovascular disease

©2016 About.com. All rights reserved.